Alert archive / California / Small Craft Advisories in 2015

Small Craft Advisory 207, NWS Eureka, CA

December 20, 2015

NWS Eureka, CA issued this small craft advisory at Dec 20, 2015, 11:30 AM PST. It was in force for 27 hr.

The area

The counties it named.

The facts

Issued
Dec 20, 2015, 11:30 AM PST (19:30 UTC)
Expired
Dec 21, 2015, 2:14 PM PST
In force
27 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

626 
WHUS76 KEKA 201930
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
1130 AM PST SUN DEC 20 2015

PZZ450-470-210330-
/O.CAN.KEKA.GL.W.0044.000000T0000Z-151220T2000Z/
/O.NEW.KEKA.SC.Y.0207.151220T1930Z-151221T1200Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
1130 AM PST SUN DEC 20 2015

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM PST MONDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM PST MONDAY. THE GALE
WARNING HAS BEEN CANCELLED. 

* WINDS...SOUTH TO SOUTHWEST 15 TO 25 KT TODAY.

* SEAS...STEEP 11 TO 15 FT AT 10 TO 13 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ455-475-210330-
/O.CAN.KEKA.GL.W.0044.000000T0000Z-151220T2100Z/
/O.NEW.KEKA.SC.Y.0207.151220T1930Z-151221T1200Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
1130 AM PST SUN DEC 20 2015

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM PST MONDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM PST MONDAY. THE GALE
WARNING HAS BEEN CANCELLED. 

* WINDS...SOUTH TO SOUTHWEST 20 TO 30 KT TODAY.

* SEAS...STEEP WEST 11 TO 15 FT AT 10 TO 13 SECONDS TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
6 follow-up statements
289 
WHUS76 KEKA 202229
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
229 PM PST SUN DEC 20 2015

PZZ450-470-210630-
/O.EXT.KEKA.SC.Y.0207.000000T0000Z-151221T1300Z/
/O.NEW.KEKA.GL.A.0030.151221T1300Z-151221T2100Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
229 PM PST SUN DEC 20 2015

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM PST MONDAY...
...GALE WATCH IN EFFECT FROM LATE TONIGHT THROUGH MONDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY AFTERNOON. 

* WINDS...S 30 TO 40 KT MONDAY MORNING. 

* SEAS...STEEP WAVES BUILDING TO 9 TO 11 FT ON MON. HAZARDOUS SEAS
  ARE EXPECTED THROUGH THE WEEK.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ455-475-210630-
/O.EXT.KEKA.SC.Y.0207.000000T0000Z-151223T1000Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
229 PM PST SUN DEC 20 2015

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM PST WEDNESDAY...

* WINDS...SOUTH 15 TO 25 KT WITH A FEW GUSTS TO 40 KT NEAR CAPE
  MENDOCINO ON MON. 

* SEAS...HAZARDOUS SEAS ARE EXPECTED THROUGH THE WEEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
589 
WHUS76 KEKA 210520
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
920 PM PST SUN DEC 20 2015

PZZ450-470-211330-
/O.CON.KEKA.SC.Y.0207.000000T0000Z-151221T1300Z/
/O.UPG.KEKA.GL.A.0030.151221T1300Z-151221T2100Z/
/O.NEW.KEKA.GL.W.0045.151221T1300Z-151221T2100Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
920 PM PST SUN DEC 20 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM MONDAY...
...GALE WARNING IN EFFECT FROM 5 AM TO 1 PM MONDAY...

* WINDS...S INCREASING TO 30 TO 40 KT MONDAY MORNING.

* SEAS...STEEP SHORT PERIOD SW WAVES BUILDING TO 9 TO 11 FT ON
  MONDAY. LONG PERIOD NW WAVES BUILDING TO 14 TO 17 FT BY MONDAY
  NIGHT. ELEVATED SEAS ARE EXPECTED THROUGH THE WEEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

PZZ455-475-211330-
/O.CON.KEKA.SC.Y.0207.000000T0000Z-151223T1000Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
920 PM PST SUN DEC 20 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM WEDNESDAY...

* WINDS...SOUTH 15 TO 25 KT. A FEW GUSTS TO 40 KT NEAR CAPE
  MENDOCINO ON MONDAY.

* SEAS...STEEP SHORT PERIOD SW WAVES BUILDING TO 5 TO 7 FT ON
  MONDAY. LONG PERIOD NW WAVES BUILDING TO 14 TO 17 FT BY MONDAY
  NIGHT. ELEVATED SEAS ARE EXPECTED THROUGH THE WEEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
682 
WHUS76 KEKA 211030
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
230 AM PST MON DEC 21 2015

PZZ450-470-211830-
/O.CON.KEKA.SC.Y.0207.000000T0000Z-151221T1300Z/
/O.CON.KEKA.GL.W.0045.151221T1300Z-151221T2100Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
230 AM PST MON DEC 21 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PST EARLY
THIS MORNING...
...GALE WARNING IN EFFECT FROM 5 AM PST THIS MORNING UNTIL 1 PM
PST THIS AFTERNOON...

* WINDS...SW INCREASING TO 25 TO 30 KT WITH GUSTS UP TO 40 KT.

* SEAS...STEEP SHORT PERIOD S WAVES BUILDING TO 9 TO 11 FT TODAY.
  LONG PERIOD NW WAVES BUILDING TO 14 TO 17 FT BY TODAY. ELEVATED
  SEAS WILL CONTINUE THROUGH THIS WEEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

PZZ455-475-211830-
/O.EXT.KEKA.SC.Y.0207.000000T0000Z-151225T0000Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
230 AM PST MON DEC 21 2015

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM PST THURSDAY...

* WINDS...SOUTH WEST 15 TO 25 KT WITH GUSTS UP TO 35 KT. A FEW
  GUSTS TO 40 KT NEAR CAPE MENDOCINO ON TODAY.

* SEAS...STEEP SHORT PERIOD SW WAVES BUILDING TO 5 TO 8 FT TODAY.
  LONG PERIOD NW WAVES BUILDING TO 14 TO 17 FT BY TODAY. ELEVATED
  SEAS WILL CONTINUE THROUGH THIS WEEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
864 
WHUS76 KEKA 211647
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
847 AM PST MON DEC 21 2015

PZZ450-470-212100-
/O.CON.KEKA.GL.W.0045.000000T0000Z-151221T2100Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
847 AM PST MON DEC 21 2015

...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON...

* WINDS...SW 20 TO 30 KT WITH GUSTS UP TO 35 KT.

* SEAS...STEEP SHORT PERIOD SW WAVES TODAY...THEN LONGER PERIOD NW
  WAVES BUILDING TO 14 TO 17 FT LATER TODAY INTO TONIGHT.
  ELEVATED SEAS WILL CONTINUE THROUGH THIS WEEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

PZZ455-475-220100-
/O.CON.KEKA.SC.Y.0207.000000T0000Z-151225T0000Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
847 AM PST MON DEC 21 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST
THURSDAY...

* WINDS...SW 15 TO 30 KT. GUSTS UP TO 35 KT NEAR CAPE MENDOINO.

* SEAS...STEEP SHORT PERIOD SW WAVES TODAY...THEN LONGER PERIOD NW
  WAVES BUILDING TO 14 TO 17 FT LATER TODAY INTO TONIGHT.
  ELEVATED SEAS WILL CONTINUE THROUGH THIS WEEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
674 
WHUS76 KEKA 211937
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
1137 AM PST MON DEC 21 2015

PZZ450-470-220345-
/O.CAN.KEKA.GL.W.0045.000000T0000Z-151221T2100Z/
/O.NEW.KEKA.SC.Y.0208.151221T1937Z-151225T0000Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
1137 AM PST MON DEC 21 2015

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM PST THURSDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM PST THURSDAY. THE GALE
WARNING HAS BEEN CANCELLED. 

* WINDS...W 15 TO 25 KT TODAY. ISOLATED GUSTS UP TO 35 KT
  POSSIBLE.

* SEAS...WEST TO NORTHWEST WAVES BUILDING TO 14 TO 17 FT LATER
  TODAY INTO TONIGHT. ELEVATED SEAS WILL CONTINUE THROUGH FRI.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ455-475-220345-
/O.CON.KEKA.SC.Y.0207.000000T0000Z-151225T0000Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
1137 AM PST MON DEC 21 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST
THURSDAY...

* WINDS...W 15 TO 25 KT TODAY AND TONIGHT. ISOLATED GUSTS UP TO
  35 KT POSSIBLE.

* SEAS...WEST TO NORTHWEST WAVES BUILDING TO 14 TO 17 FT LATER
  TODAY INTO TONIGHT. ELEVATED SEAS WILL CONTINUE THROUGH FRI.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
071 
WHUS76 KEKA 212214
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
214 PM PST MON DEC 21 2015

PZZ450-470-220615-
/O.UPG.KEKA.SC.Y.0208.000000T0000Z-151225T0000Z/
/O.NEW.KEKA.SE.W.0043.151221T2214Z-151222T1200Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
214 PM PST MON DEC 21 2015

...HAZARDOUS SEAS WARNING IN EFFECT UNTIL 4 AM PST TUESDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HAZARDOUS
SEAS WARNING...WHICH IS IN EFFECT UNTIL 4 AM PST TUESDAY. THE
SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

* WINDS...STRONG AND GUSTY WESTERLY TO NORTHWESTERLY WINDS WILL
  DEVELOP ON TUE BEHIND A COLD FRONT.

* SEAS...WEST TO NORTHWEST WAVES 14 TO 17 FT AT 14 SECONDS
  TONIGHT. SEAS WILL REMAIN ELEVATED TUE THROUGH FRI.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ455-475-220615-
/O.UPG.KEKA.SC.Y.0207.000000T0000Z-151225T0000Z/
/O.NEW.KEKA.SE.W.0043.151221T2214Z-151222T1200Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
214 PM PST MON DEC 21 2015

...HAZARDOUS SEAS WARNING IN EFFECT UNTIL 4 AM PST TUESDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HAZARDOUS
SEAS WARNING...WHICH IS IN EFFECT UNTIL 4 AM PST TUESDAY. THE
SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

* WINDS...STRONG AND GUSTY WESTERLY TO NORTHWESTERLY WINDS WILL
  DEVELOP ON TUE BEHIND A COLD FRONT.

* SEAS...WEST TO NORTHWEST WAVES 14 TO 17 FT AT 14 SECONDS
  TONIGHT. SEAS WILL REMAIN ELEVATED TUE THROUGH FRI.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Dec 20, 9:26 AM PST, 2 hours 4 minutes earlier.

Area forecast discussion, Dec 20, 9:26 AM PST, 2 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
926 AM PST SUN DEC 20 2015

.SYNOPSIS...A COLD FRONT WILL BRING PERIODS OF RAIN AND SNOW
TO NORTHWEST CA TODAY. A BRIEF BREAK IN THE WEATHER WILL OCCUR
TONIGHT FOLLOWED BY A POTENT RAIN PRODUCING SYSTEM WHICH WILL
MOVE THROUGH THE REGION ON MONDAY AND TUESDAY PROVIDING ABUNDANT
RAINFALL AND POSSIBLE FLOODING.

&&

.UPDATE...WITH COLD AIR IN PLACE AND REPORTS OF SNOW DOWN TO
ELEVATIONS AS LOW AS 2000 FEET IN NORTHERN MENDOCINO COUNTY...WENT
AHEAD AND ISSUED A WINTER WEATHER ADVISORY FOR ELEVATIONS ABOVE
2500 FEET FOR THE INTERIOR MENDOCINO ZONE WITH SNOW LEVELS
EXPECTED TO RISE GRADUALLY THROUGH THE DAY. PRECIPITATION IS
STILL EXPECTED TO MOVE THROUGH THE REGION BY LATE THIS
AFTERNOON...DECREASING TO SHOWERS BEHIND THE MAIN PRECIPITATION
BAND. SNOW LEVELS MAY REMAIN AS LOW AS VALLEY FLOORS THROUGH THE
NIGHT TONIGHT IN TRINITY COUNTY...BUT WITH PRECIPITATION
DECREASING SNOW CONCERNS WILL END BY AT LEAST EARLY EVENING IF NOT
A LITTLE EARLIER.

&&

.PREV DISCUSSION......ISSUED AT 306 AM PST...

DISCUSSION...A WEAK WARM FRONT IS BRINGING LIGHT RAIN AND DRIZZLE
TO AREAS ALONG THE NORTH COAST EARLY THIS MORNING.  THIS WILL
BE FOLLOWED BY THE ASSOCIATED COLD FRONT LATER THIS MORNING WITH
MODERATE RAIN TO LOWER ELEVATIONS...AND SNOW TO ELEVATIONS ABOVE
2000 FT MAINLY NORTH OF HWY 36. THIS FRONT WILL MOVE QUICKLY FROM
NORTH TO SOUTH BUT WILL BRING .5 TO 1.5 INCHES OF RAIN TO THE
REGION (POSSIBLE MORE TO RAIN PRONE AREAS) THROUGH SUNDAY
AFTERNOON. SNOW WILL ALSO BE LIKELY AT ELEVATIONS ABOVE 2000 FEET
AS COOLER AIR FILTERS OVER NORTHERN ZONES. HAVE ISSUED A WINTER
STORM WARNING FOR TRINITY COUNTY WHERE 4 TO 7 INCHES OF SNOW IS
EXPECTED IMPACTING ROADS AND HIGHWAYS. A WINTER WEATHER ADVISORY
WAS ALSO ISSUED FOR THE NORTH COAST INTERIOR WHERE SNOW AMOUNTS
WILL BE MUCH TRICKIER WHERE LIGHTER AMOUNTS ARE EXPECTED AND THE
COLD AIR WILL NOT BE AS PREVALENT. DO ANTICIPATE SOME AREAS ABOVE
2000 FT TO SEE 2 TO 4 INCHES OF SNOW OR GREATER...BUT SHOULD NOT
PERSIST MUCH LONGER THAN THE LATE MORNING HOURS AS SOME WARMER AIR
MODIFIES THE AIR MASS. SNOW LEVELS WILL RISE ON MONDAY AS WARM
MOIST AIR AHEAD OF THE NEXT SYSTEM BEGINS TO ADVECT ACROSS THE
REGION. THE RAINFALL ON SUNDAY WILL RESULT IN SATURATED SOILS
ACROSS ALL AREAS ON SUNDAY...WITH LITTLE TIME FOR RIVERS TO FALL
BEFORE PERSISTENT MODERATE RAIN TO HEAVY RAIN ARRIVES ON MONDAY.
THERE CONTINUES TO BE A STRONG THREAT FOR FLOODING ACROSS SOME
AREAS WITH PONDING OF WATER AND FLOODED SMALL STREAMS BY TUESDAY
AS ANYWHERE FROM 6 TO 10 INCHES OF RAIN IS ANTICIPATED TO FALL
BETWEEN MONDAY AND TUESDAY. AN AREAL FLOOD WATCH WAS ISSUED LAST
NIGHT TO ADDRESS THIS...WHILE A SPECIFIC FLOOD WATCH MAY BE
WARRANTED FOR THE VAN DUZEN RIVER AS IT IS STILL PROJECTED TO
EXCEED FLOOD STAGE ON TUESDAY...HOWEVER CONFIDENCE IS STILL A
LITTLE SHAKY LOW WITH THIS OUTCOME SO WILL HOLD OFF ON THAT FOR
NOW...AND WAIT FOR THE LATEST RFC GUIDANCE LATER THIS MORNING. THE
BULLSEYE OF PRECIPITATION STILL LOOKS TO OCCUR OVER DEL NORTE AND
HUMBOLDT COUNTIES...HOWEVER NORTHERN MENDO WILL ALSO SEE A FAIR
AMOUNT OF RAIN AS WELL BUT AT THIS TIME NO SIGNIFICANT FLOODING IS
EXPECTED.

PREVIOUS LONG TERM DISCUSSION: EXPECT COOL...SHOWERY AND
UNSETTLED WEATHER CONDITIONS WITH LOWER SNOW LEVELS MID TO LATE NEXT
WEEK. BOTH THE GFS AND ECMWF WERE SIMILAR WITH A COLD AND MOIST NW
FLOW PATTERN DEVELOPING AS AN UPPER TROUGH DIGS OVER THE AREA WED
INTO THU. THUR OR THUR NIGHT LOOKS PRIME TIME FOR LOW ELEVATION
SNOWS OVER THE MOUNTAIN PASSES. THE ONSHORE FLOW AND LOW TOPPED
CONVECTION WILL ALSO BRING THE POTENTIAL FOR TSTMS AND SMALL HAIL.
FRIDAY IS STILL A BIT IFFY WITH THE ECMWF SLOWER THAN THE GFS WITH
THE EASTWARD PROGRESSION OF THE UPPER TROUGH. SLOWER IS BETTER HERE.
MODELS COME INTO BETTER AGREEMENT WITH SHOWER CHANCES FALLING OFF
MARKEDLY FRIDAY NIGHT AND SAT AS AN OFFSHORE WIND FLOW DEVELOPS NEAR
THE SURFACE. FOR NOW WILL INDICATE DRY BUT COLDER WEATHER
CONDITIONS FRI NIGHT AND SAT.

AVIATION...VFR TO MVFR CONDITIONS AND MODERATE TO MODERATE AND
GUSTY WINDS WILL CONTINUE AT KCEC AND KACV THROUGH THIS AFTERNOON
WITH MOSTLY CLOUDY SKIES OCCURRING. SHOWERS AND CLOUDINESS WILL
REDUCE CEILINGS AND VISIBILITIES TO MVFR CONDITIONS AS A COLD FRONT
MOVES THROUGH THE REGION TODAY. LIGHT WINDS AND VFR TO MVFR CONDITIONS
WILL PREVAIL AT KUKI TODAY. REDUCED CEILINGS AND/OR VISIBILITIES WILL
RESULT IN THE LOWER CONDITIONS AT KUKI AS A COLD FRONT MOVES THROUGH
THE AREA PRODUCING SHOWERS AT TIMES. LIGHT WINDS TO CALM CONDITIONS
WILL PREVAIL AT KUKI OVERNIGHT.

MARINE...A COLD FRONT WILL MOVE THROUGH THE REGION TODAY INCREASING
THE WINDS AND SEAS ACROSS THE WATERS.  STRONG GUSTY SOUTHERLY WINDS
AND STEEP WAVES WILL PREVAIL ACROSS THE WATERS THROUGH THE EARLY
AFTERNOON AS THE FRONT MOVES THROUGH THE REGION. WINDS AND SEAS WILL
DIMINISH THIS EVENING AND OVERNIGHT. ANOTHER COLD FRONT WILL MOVE
THROUGH THE AREA ON MONDAY INCREASING THE WINDS AND SEAS. WIND GUSTS
TO GALE FORCE WILL OCCUR ACROSS THE NORTHERN WATERS ON MONDAY.
THEREFORE A GALE WARNING IS LIKELY ACROSS THE NORTHERN WATERS ON
MONDAY.  SMALL CRAFT ADVISORIES WILL BE NECESSARY ACROSS THE SOUTHERN
WATERS ON MONDAY. WINDS WILL DIMINISH ON TUESDAY AND WEDNESDAY. THE
WINDS WILL INCREASE AGAIN ON THURSDAY AS ANOTHER FRONT MOVES
THROUGH THE REGION. SEAS WILL REMAIN ELEVATED THROUGH THURSDAY.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
     FLOOD WATCH FROM MONDAY EVENING THROUGH TUESDAY AFTERNOON FOR
     CAZ001>003-076.

     WINTER WEATHER ADVISORY UNTIL 6 PM PST THIS EVENING ABOVE 2500
     FEET FOR CAZ003.

     WINTER STORM WARNING UNTIL 6 PM PST THIS EVENING ABOVE 2000 FEET
     FOR CAZ004.

     WINTER WEATHER ADVISORY UNTIL 6 PM PST THIS EVENING ABOVE 2500
     FEET FOR CAZ076.

NORTHWEST CALIFORNIA COASTAL WATERS...
     GALE WARNING UNTIL NOON PST TODAY FOR PZZ450-470.

     GALE WARNING UNTIL 1 PM PST THIS AFTERNOON FOR PZZ455-475.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/NWSEUREKA
HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Dec 20, 2:43 AM PST, 8 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
243 AM PST SUN DEC 20 2015

CAZ001-002-211045-
REDWOOD COAST-MENDOCINO COAST-
243 AM PST SUN DEC 20 2015

...FLOOD WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A FLOOD WATCH IS CURRENTLY IN EFFECT.

HEAVY RAIN ON MONDAY AND TUESDAY MAY PRODUCE SMALL STREAM
FLOODING AND LOCALIZED URBAN FLOODING ACROSS ALL OF HUMBOLDT
AND DEL NORTE COUNTIES. FLOODING IS ALSO POSSIBLE ALONG THE SMITH
RIVER ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ004-211045-
UPPER TRINITY RIVER-
243 AM PST SUN DEC 20 2015

...WINTER STORM WARNING IN EFFECT FROM 6 AM THIS MORNING TO 6 PM PST
THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

A WINTER STORM WARNING IS CURRENTLY IN EFFECT.

4 TO 7 INCHES OF SNOW IS POSSIBLE AT ELEVATIONS ABOVE 2000 FT
THIS MORNING AND THROUGH THIS EARLY AFTERNOON. PRIMARY IMPACTS
WILL BE TRAVEL ALONG HIGHWAYS 3...299 AND 36.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ003-211045-
NORTH COAST INTERIOR-
243 AM PST SUN DEC 20 2015

...WINTER WEATHER ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO 6 PM
PST THIS EVENING...
...FLOOD WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

A WINTER WEATHER ADVISORY IS CURRENTLY IN EFFECT.

2 TO 4 INCHES OF SNOW IS POSSIBLE AT ELEVATIONS ABOVE 2000 FT
THIS MORNING AND THROUGH THE EARLY AFTERNOON. PRIMARY IMPACTS
WILL BE TRAVEL ALONG HIGHWAYS 3...299 AND 36.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A FLOOD WATCH IS CURRENTLY IN EFFECT.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ076-211045-
MENDOCINO INTERIOR-
243 AM PST SUN DEC 20 2015

...FLOOD WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A FLOOD WATCH IS CURRENTLY IN EFFECT.

HEAVY RAIN ON MONDAY AND TUESDAY MAY PRODUCE SMALL STREAM
FLOODING AND LOCALIZED URBAN FLOODING ACROSS MENDOCINO COUNTY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Dec 20, 9:40 AM PST, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
940 AM PST SUN DEC 20 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0939 AM     SNOW             1 ESE ZENIA             40.19N 123.46W
12/20/2015  M4.0 INCH        TRINITY            CA   TRAINED SPOTTER

            4 INCHES ON GROUND AND STILL SNOWING AT 3600
            FEET ELEVATION. OBSERVER LOCATION KETTENPOM
            STORE-ZENIA.

&&

RER
Local storm report, Dec 20, 10:03 AM PST, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
1003 AM PST SUN DEC 20 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0921 AM     SNOW             4 SSW PEANUT            40.41N 123.21W
12/20/2015  E3.0 INCH        TRINITY            CA   PUBLIC

            FROM SOCIAL MEDIA... USER SUBMITTED REPORT
            WITH PHOTO STATING THAT ABOUT 3 INCHES OF
            SNOW HAD ACCUMULATED IN THE TRINITY PINES
            AREA. SNOW WAS STILL FALLING AT TIME OF
            REPORT.

&&

ROGUE
Local storm report, Dec 20, 10:09 AM PST, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
1009 AM PST SUN DEC 20 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1003 AM     SNOW             7 WNW FOREST GLEN       40.42N 123.45W
12/20/2015  E4.5 INCH        TRINITY            CA   TRAINED SPOTTER

            TRAINED SPOTTER CALLED IN AT 1003 PST TO REPORT 4 TO 5
            INCHES OF NEW SNOW ACCUMULATION AT 4400FT ON SOUTH FORK
            MTN. AT TIME OF REPORT IT WAS STILL SNOWING.

&&

ROGUE
Local storm report, Dec 20, 10:26 AM PST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
1026 AM PST SUN DEC 20 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 AM     SNOW             3 WSW HAYFORK           40.56N 123.18W
12/20/2015  E3.0 INCH        TRINITY            CA   PUBLIC

            FROM SOCIAL MEDIA... USER REPORTED THAT
            ABOUT 3 INCHES OF SNOW HAD ACCUMULATED IN
            HAYFORK AT 2400FT. AT TIME OF REPORT IT WAS
            STILL SNOWING.

&&

ROGUE
Local storm report, Dec 20, 10:32 AM PST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
1032 AM PST SUN DEC 20 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0921 AM     SNOW             4 NE WEAVERVILLE        40.81N 122.90W
12/20/2015  M4.5 INCH        TRINITY            CA   PUBLIC

            FROM SOCIAL MEDIA... USER REPORTED 4.5
            INCHES OF SNOW ACCUMULATION NEAR BEAR CREEK
            ROAD AT 3500FT. AT TIME OF REPORT IT WAS
            STILL SNOWING.

&&

ROGUE
Local storm report, Dec 20, 11:30 AM PST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
1130 AM PST SUN DEC 20 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1121 AM     SNOW             1 NW RUTH               40.29N 123.41W
12/20/2015  E6.0 INCH        TRINITY            CA   PUBLIC

            FROM SOCIAL MEDIA... USER REPORTED THAT AT
            3200FT IN THE HETTENSHAW VALLEY AREA...6
            INCHES OF SNOW HAD ACCUMULATED. SLEET WAS
            BEING OBSERVED WHEN REPORT WAS SENT AND
            STARTED AROUND 1050 PST.

&&

ROGUE

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 19, 10:50 PM PSTFlood WatchEKA56 hr
Dec 19, 11:37 PM PSTWinter Storm WarningEKA16 hr
Dec 19, 11:37 PM PSTWinter Weather AdvisoryEKA16 hr
Dec 20, 2:29 PM PSTGale WatchEKA7 hr
Dec 20, 3:35 PM PSTWinter Weather AdvisoryEKA24 hr

Nearby

Small Craft Advisories in California, 2015Every small craft advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.